Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 4, NWS Seattle, WA

April 21, 2015

NWS Seattle, WA issued this wind advisory at Apr 21, 2015, 3:07 AM PDT. It took effect at Apr 21, 2015, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2015, 3:07 AM PDT (10:07 UTC)
In effect from
Apr 21, 2015, 2:00 PM PDT
Expired
Apr 21, 2015, 8:54 PM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS76 KSEW 211007
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
307 AM PDT TUE APR 21 2015

WAZ510-212300-
/O.NEW.KSEW.WI.Y.0004.150421T2100Z-150422T0800Z/
ADMIRALTY INLET AREA-
307 AM PDT TUE APR 21 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM
PDT WEDNESDAY. 

* SOME AFFECTED LOCATIONS...PORT TOWNSEND...OAK HARBOR...AND
  COUPEVILLE.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WIND...WEST TO NORTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE
  SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
2 follow-up statements
489 
WWUS76 KSEW 212212
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
312 PM PDT TUE APR 21 2015

WAZ514-220800-
/O.EXA.KSEW.WI.Y.0004.000000T0000Z-150422T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-
312 PM PDT TUE APR 21 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. 

* SOME AFFECTED LOCATIONS...PORT ANGELES AND SEQUIM.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WIND...WEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ510-220800-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-150422T0800Z/
ADMIRALTY INLET AREA-
312 PM PDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

* SOME AFFECTED LOCATIONS...PORT TOWNSEND...OAK HARBOR...AND 
  COUPEVILLE. 

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WIND...WEST TO NORTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 45 
  MPH.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
133 
WWUS76 KSEW 220354
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT TUE APR 21 2015

WAZ510-514-220500-
/O.CAN.KSEW.WI.Y.0004.000000T0000Z-150422T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
854 PM PDT TUE APR 21 2015

...WIND ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND
ADVISORY FOR THE EASTERN STRAIT OF JUAN DE FUCA AND THE ADMIRALTY
INLET AREA.

WEST WINDS ALONG THE EASTERN STRAIT OF JUAN DE FUCA AND OVER THE
ADMIRALTY INLET AREA FROM PORT TOWNSEND ACROSS WHIDBEY ISLAND HAVE
WEAKENED THIS EVENING. WINDS WILL REMAIN BELOW WIND ADVISORY
LEVELS...30 MPH SUSTAINED WINDS WITH 45 MPH GUSTS.

HOWEVER WINDY CONDITIONS WILL CONTINUE WITH WEST WINDS 15 TO 30
MPH.

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 8:46 PM PDT, 6 hours 21 minutes earlier.

Area forecast discussion, Apr 20, 8:46 PM PDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
846 PM PDT MON APR 20 2015

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL KEEPS SKIES MOSTLY CLEAR
TONIGHT. WEAK LOW LEVEL ONSHORE FLOW OVERNIGHT WILL ALLOW A FEW
AREAS OF LOW CLOUDS TO FORM OVER WESTERN WASHINGTON TUESDAY MORNING.
A WEAK FRONT WILL BRING CLOUDS AND A FEW SHOWERS TO THE COAST LATE
TUESDAY MORNING AND THEN OVER PUGET SOUND LATE IN THE DAY. AN UPPER
LEVEL TROUGH WILL FOLLOW TUESDAY NIGHT AND WEDNESDAY MORNING.
ANOTHER WEAK FRONT WILL BRING A FEW SHOWERS ON THURSDAY. MOIST
SOUTHWEST FLOW ALOFT WILL BRING PERIODS OF RAIN NEXT WEEKEND.

&&

.SHORT TERM...THE UPPER LEVEL RIDGE OVER W WA THIS EVENING WILL
SHIFT OVER N ID TUESDAY MORNING...ALLOWING THE WEAK FRONT JUST
OFFSHORE NEAR 130W TO MOVE TOWARD THE WA COAST. ONSHORE FLOW IS
INCREASING THIS EVENING AHEAD OF THE FRONT...WHICH IS VERY
REMINISCENT OF A SUMMER-TIME PATTERN. THERE WAS JUST A LITTLE RIBBON
OF STRATUS ALONG THE CENTRAL COASTLINE LATE THIS AFTERNOON AND
ONSHORE PRESSURE GRADIENTS HAVE ONLY MADE IT UP TO 1.0 TO 1.5
MB...SO IT DOES NOT LOOK LIKE THERE WILL BE A WHOLE LOT OF STRATUS
FORMING IN PLACE OVER THE INTERIOR TUESDAY MORNING. BEST GUESS IS
AREAS OF STRATUS THROUGH THE STRAIT AND OVER THE LOWER CHEHALIS
VALLEY MAINLY W OF SHELTON.

THE WEAK FRONT ALONG 130W THIS EVENING WILL REACH THE AREA ON
TUESDAY. MODELS HAVE THE LEADING EDGE OF THE FRONTAL CLOUDS REACHING
THE COAST AROUND LATE TUESDAY MORNING...AND PUGET SOUND LATE IN THE
AFTERNOON. THE FRONT SHOULD BE OVER THE CASCADES BY LATE EVENING.
FRONTAL PRECIPITATION WILL BE PRETTY SKIMPY...WITH LIGHT
ACCUMULATIONS ON THE COAST MAINLY UPSTREAM OF THE OLYMPICS. OVER THE
INTERIOR IT LOOKS LIKE MOST OF THE PRECIP WILL BE AROUND CENTRAL
PUGET SOUND WHERE A CONVERGENCE ZONE IS EXPECTED TO FORM...AND OVER
THE CASCADES WHERE LOW LEVEL W WINDS WILL GENERATE UPSLOPE FLOW.

AN UPPER LEVEL TROUGH WILL BE RIGHT BEHIND THE FRONT...CROSSING
PUGET SOUND EARLY WEDNESDAY MORNING...THEN MOVING OVER E WA
WEDNESDAY AFTERNOON. NAM HIGH RES SOUNDINGS INDICATE THE AIR MASS
WILL REMAIN STABLE WITH BOTH THE WEAK FRONT AND THE ASSOCIATED UPPER
LEVEL TROUGH. PRECIP ON WEDNESDAY BEHIND THE UPPER TROUGH SHOULD BE
MAINLY ASSOCIATED WITH THE CONVERGENCE ZONE...AND THOSE SHOWERS
SHOULD BE DIMINISHING BY AFTERNOON.

IT LOOKS LIKE WEDNESDAY AFTERNOON AND EVENING WILL BE MOSTLY DRY. A
SMALL WEAK UPPER LEVEL SHORTWAVE RIDGE WILL MOVE ACROSS THE
AREA...BUT THE BREAK WILL BE MOSTLY DUE TO THE GAP IN-BETWEEN
WEATHER SYSTEMS.

GFS AND ECMWF AGREE THAT A WEAKENING COLD FRONT WILL REACH W WA ON
THURSDAY. THIS WOULD BE THE SYSTEM CURRENTLY FAR OFFSHORE NEAR 170W.
THIS SYSTEM COULD BRING A LITTLE MORE WIDESPREAD PRECIP THAN
TUESDAYS SYSTEM...BUT STILL ON THE LIGHT SIDE. KAM

.LONG TERM...MODELS AGREE THAT A WEAK UPPER LEVEL TROUGH WILL MOVE
ACROSS THE AREA FRIDAY...FOLLOWED BY A WEAK RIDGE FRIDAY NIGHT.
SCATTERED SHOWERS ASSOCIATED WITH THE TROUGH SHOULD DIMINISH FRIDAY
NIGHT.

A LARGE COLD UPPER LEVEL LONGWAVE LOW WILL SET UP OVER THE NE
PACIFIC THIS WEEKEND WITH STRONG FLOW ALOFT AROUND THE LOW. MOIST
WSW FLOW ALOFT OVER THE NE PACIFIC E OF THE LOW WILL BE AIMED AT THE
PACNW. THIS LOOKS LIKE POTENTIALLY THE WETTEST PERIOD FOR W WA SINCE
MID MARCH. KAM

&&

.AVIATION...THE UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN AS THE
RIDGE AXIS SHIFTS EAST OF THE CASCADES OVERNIGHT. A WEAK COLD FRONT
IS ON TRACK TO MOVE THROUGH THE FORECAST AREA TUESDAY
AFTERNOON...FOLLOWED BY AN UPPER LEVEL TROUGH TUESDAY NIGHT. THIS
WILL RESULT IN A SHORT PERIOD OF RAIN FOLLOWED BY SHOWERS TUESDAY
NIGHT. NORTHWEST FLOW ALOFT WILL BECOME SOUTHWEST LATE TONIGHT AS
THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE AIR MASS WILL
BECOME MOIST LATE TONIGHT AND TUESDAY AS LOW LEVEL ONSHORE FLOW
INCREASES.

MARINE STRATUS ALONG THE COAST WILL DEEPEN AND PUSH INLAND TONIGHT.
THE PUSH CONTINUES TO LOOK WEAK...THE CURRENT FORECAST REFLECTS
STRATUS REACHING OLYMPIA LATE TONIGHT WITH ANY LOW CLOUDS REACHING
THE CENTRAL SOUND REMAINING THIN AND RELATIVELY SHORT LIVED TUESDAY
MORNING.

KSEA...NORTH WIND TO 10 KT...BECOMING SOUTHERLY TO 8 KT LATE...THEN
SOUTHWEST 6-12 KT TUESDAY AFTERNOON. THIN MARINE STRATUS WILL LIKELY
REACH THE TERMINAL AROUND 13Z WITH SEVERAL HOURS OF SCT-BKN005
TUESDAY MORNING.

&&

.MARINE...ONSHORE FLOW WILL STRENGTHEN TONIGHT AS LOW PRESSURE OVER
WESTERN WASHINGTON MOVES EAST OF THE CASCADES. SMALL CRAFT ADVISORY
WINDS REMAIN FORECAST FOR THE COASTAL WATERS...WESTERN AND CENTRAL
STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...AND NORTHERN INLAND
WATERS. THE STRONGEST WINDS SHOULD OCCUR IN THE CENTRAL AND EASTERN
STRAIT.

ONSHORE FLOW WILL CONTINUE TO INCREASE TUESDAY AND TUESDAY NIGHT AS
A WEAK COLD FRONT MOVES INLAND. GALE WESTERLIES REMAIN LIKELY FOR
THE CENTRAL AND EASTERN STRAIT. A GALE WATCH REMAINS IN PLACE FOR
THE POTENTIAL FOR MARGINAL GALES OVER THE NORTHWEST COASTAL WATERS.
SMALL CRAFT ADVISORY WINDS WILL CONTINUE FOR ALL OTHER MARINE ZONES
EXCEPT PUGET SOUND AND HOOD CANAL.

A SECOND WEAK COLD FRONT WILL CROSS THE FORECAST AREA THURSDAY AND
THURSDAY NIGHT...WITH A STRONGER FRONTAL SYSTEM EXPECTED TO REACH
THE AREA SATURDAY.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...CENTRAL AND EASTERN
       STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...NORTHERN INLAND
       WATERS.
    .GALE WARNING FOR TUESDAY NIGHT CENTRAL AND EASTERN STRAIT.
    .GALE WATCH FOR TUESDAY NIGHT COASTAL WATERS ZONES 150 170 173.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:53 PM PDTSmall Craft Advisory for Rough BarSEW26 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.